Can You Poop Out Your Medicine Before It Works?

// // 18 Comments
0
0

I have been taking methadone (liquid) for the last several years for pain management, and sometimes notice that if I poo soon as I take it, or within thirty minutes of doing so, it seems as if the medicine is less effective. Now, the way I understand it, methadone has to metabolize before it gets from point A to point B; it is possible that I am pooping it out before it can do this? I don't know for sure and would like to find out if I am imagining things, or if you can in fact poop out medicine.

Image Preview: 

18 Comments on "Can You Poop Out Your Medicine Before It Works?"

C Everett Poop's picture
j 1000+ points

Switch back to heroin.

shitake boy's picture
l 100+ points

I have pooped out medication before. Every so often, when I have an IBS flareup day, my medication winds up in the toilet, (specifically, the diltiazem). There have been several occasions when I have noticed this through the normal course of "business". I was pretty much told there was nothing I can do about it. Bottom line...yes, it is possible for that to happen.

In search of the ever evasive BM

runninggrrl2's picture
Comment Quality Moderatork 500+ points

It only happens if you are taking a pill that doesn't get a chance to dissolve in your stomach before it heads to your intestines. I highly doubt you are pooping out the medication if you're pooping only a little while after you take it. Now if it were vomiting we were talking about, that'd be a different story.

An apple a day keeps the ExLax away!

MSG's picture
Comment Quality Moderatori 2000+ points

After one bowel movement a week or so ago I noticed a brown shape quite unmistakably like a Coumadin pill I had taken, even to the tiny raised portion in the middle. But I had had the pill about 6 p.m. the previous night, and my b.m. was at about 6 a.m., so the time interval was 12 hours. I am quite sure my body had absorbed the medicine long since, but the outside of the pill had remained more or less intact while the space inside was filled with poop that replaced the original contents. That was the first and only time I have ever seen the exact shape of a pill in a turd.

ChiefThunderbutt's picture
PoopReport of the Year AwardComment Content ModeratorComment Quality Moderatorf 5000+ points

C Everett Poop, You, like most people, hear the word "methadone" and associate it with addiction treatment, but this opiate medication also provides effective pain relief for people who are suffering from severe chronic pain as Methadone Kitteh explains is his/her case. Methadone is being used with increasing frequency as an affordable, long-lasting, and potent analgesic for people who are not getting required levels of pain relief from other medications.

How long a minute is depends on what side of the bathroom door you're on!

LolitaCassiePoo's picture
m 1+ points - Newb

Wow. This is the second time I have been on this site in the last 2 weeks, and it is the second time in a row I have read C Everette Poop's comment and thought he was a complete JERK.

It would be really hard to tell if you are pooping out your medication from what you are telling us. Liquid medications are usually absorbed faster, but I would have to assume that if you are able to poop it out within 30 minutes, you have something wrong with your GI system. Dumping syndrome is one medical issue where people who have had gastric bypass type procedures quickly lose stomach contents into their intestines much faster than normal, resulting in diarrhea, stomach upset, and improperly digested foods.

If you have a healthy GI, you shouldn't be pooping out your medications immediately.

With only having this much information, I would recommend taking your medication with food unless your Dr. has contraindicated this. The food in your stomach will hold the medication longer, giving your body time to absorb it. If you are taking the medication without food, your stomach might be getting irritated by it and quickly lose it into your intestines, causing this phenomenon.

Good luck!

Anonymous's picture

You can't poop out your medicine! How dumb can you be? Anything passed through your anus can't pass through before it has been digested and broken down, this means it has already entered your system. DUH!

What is wrong with some people? So relax you still got your full dose. However the mind can play tricks on you. Example: If you are dumb enough to actually believe your methadone can just be passed without being broken down, and entering your system, Then you may actually think that it is not working as well. When in reality is working exactly the same as always except it is just entering your system a little faster.

ChiefThunderbutt's picture
PoopReport of the Year AwardComment Content ModeratorComment Quality Moderatorf 5000+ points

DUH! Back at ya Anonymous.

Researchers claim that up to 80% of some medications head straight for the old cornhole after entering the body. Add a condition that speeds up peristalsis and it is very conceivable that meds can run through the old gastrointestinal system too fast to be properly absorbed.

Learn a little politeness and study a situation before you make rude comments.

How long a minute is depends on what side of the bathroom door you're on!

Anonymous's picture

I too have this issue with IBS and finding pills in my poop is an everyday issue lately. I wish that there was something I could do as I need the meds.

Anonymous's picture

You are wrong. just went to my doctor and RX medicines can do this. Mine started about a month ago. I have to change my diabetes meds. There is a coating on the pill that can sometimes not dissolve quickly enough and out they come, whole!

Anonymous's picture

Kind of off topic but I took the day after pill only because I missed two pills. The guy did not finish in me, as a matter of a fact he was only in for two minutes before we got interrupted. So I am asking if I took the day after pill this morning and then literally five minutes later I went to the toilet to do no.2, does this mean that the pill I took wouldn't have worked?

Anonymous's picture

Show me proof of this claim from a illegitimate source, not Wikipedia... you sir are an idiot

ChiefThunderbutt's picture
PoopReport of the Year AwardComment Content ModeratorComment Quality Moderatorf 5000+ points

Bwahaha Anonymous, You want proof from an illegitimate source, yet you have the audacity to call another an idiot?

Illegitimate;

1. born of parents who were not married to each other at the time of birth; bastard
2. forbidden by law; illegal; unlawful
3. (Philosophy / Logic) contrary to logic; incorrectly reasoned

Why would you want a source that had incorrectly reasoned or was contrary to logic?

How long a minute is depends on what side of the bathroom door you're on!

Anonymous's picture

OK answer to all, I just took my lortabs and pooped and I still feel my meds so there is your answer. lol

Anonymous's picture

Since you want to call people dumb evidently you haven't done this so you really must be the dumb one. I have a picture of two pills that were sitting in my stool that had passed trough whole. One was an Allegra that I took and one was a vitamin, so for you to sit there and call people dumb sweetheart know what can and can't be done before you go throwing stones.
Just saying and by the way picture proof if you would like to see them.

Anonymous's picture

Seriously, I took my Allegra this morning went to the bathroom and there it was in my toilet. It must have something to do with the size of the pill. The very same thing happened to my mother after taking the allegra. No wonder I never felt like it was working. Now my question is do you take another?

ChiefThunderbutt's picture
PoopReport of the Year AwardComment Content ModeratorComment Quality Moderatorf 5000+ points

Very good question anonymous and not being a doctor one that I cannot answer. I can relate an experience from my own life however.

When I was discharged from military service I had a severe case of athletes foot that defied conventional treatment. The VA prescribed an oral drug, Fulvicin, in hopes that it would do the trick. I took it faithfully for a couple of months to no avail. The doctor asked me how I was taking it and I told him, "first thing in the morning so I don't forget, I go straight to the sink and take my daily dose."

He instructed me to start taking it with a cracker or two and a small glass of milk. I did so and was cured in short order.

You should ask your doctor or pharmacist to be sure but even though Allegra instructions say "with or without food" maybe in your case, "with food" would be a good choice.

Don't take this as medical advice because I am not a doctor but considering that Allegra gives you an option in how the dose is taken it could possibly work better with food. Perhaps if your digestive system is busy taking care of steak, lobster, and blackberry cobbler it will dissolve your Allegra at the same time.

Good luck.

How long a minute is depends on what side of the bathroom door you're on!

Anonymous's picture

I have a heart condition and recently a seizure condition. I get up of a morning and take all my daytime meds. This morning I took my meds and headed to town, but had to stop at a bathroom.It didn't feel right when I pooed, so I looked in the toilet my meds were there. I just want to know what could cause this to happen.

Post new comment

  • Allowed HTML tags: s:62:"<em> <strong> <cite> <code> <ul> <ol> <li> <dl> <dt> <dd> <br>";
  • Lines and paragraphs break automatically.

More information about formatting options

CAPTCHA
This question is for testing whether you are a human visitor and to prevent automated spam submissions.
Image CAPTCHA
Enter the characters shown in the image.
To prevent automated spam submissions leave this field empty.